About To Start

After 10 years of being on anti depressants, my phsyciatrist has now told me Im not depressded, I am bi-polar, Yay..well that accounts for the crazy mood swings, for no reason at all. The fact that I spent over 10 thousand dollars in just under a month, on crap things like garden lights and beads, and God knows how many people I helped out with money. There is a name for what I am feeling. I have been prescribed Lithium for treatment. I have been looking at the side effects and to be quite honest, I am scared. I want to live a 'normal' life, have normal highs and lows..but I am **** scared of taking this drug. Has anybody had a positive outcome from taking Lithium? I would love to hear from you. 

mojo7 mojo7
41-45, F
3 Responses Mar 13, 2010

Thanks for the comments guys. Ive come off the LIthium and have now started Valproate....600mg over a day. the Lithium made me feel really grounded and aware of what was going on, but only for a few days. One day I was watching an ad on tv and i started crying. Uncontrolably. Everything I saw or heard made me burst into tears. The doctor upped the dosage but it made it worse. I couldnt handle feeling this way so we changed over to Valproate. Happy days. Ive been on it for two weeks and I feel great. Not manic, just good. I can finish tasks I set out to do. That in itself is a bloody miracle! lol Any way I hope things stay as they are because even my kids look at me now and say " Mum, your smiling" thats the best reward.

Been on the **** longer than I remember. Three times a day. I does help aleviate my mood and rage. Which I DID just recently want to control. But I have the "lithium" shakes all the time and the only thing that'll stop it is xanax but THEN they don't want you on xanax because it is addictive.. (bird finger)<br />
<br />
It makes you weak and drags you down for a while till you get used to it. But don't be scared of it it's o nly a lil' ole pill.

Hello<br />
I have just read your story. It is so like my life. I am 46 and have only just been diagnosed bi-polar despite a long history of depressive episodes. I wanted to encourage you. I feel really great on Lithium. I was worried it would make me feel flat and not creative. It has had the opposite experience, I feel grounded but full of creative energy. This time though I start and finish a project. I get really excited but not in a unhealthy way. I have only been on it for about 2 months but really rate it. The only downside started when I started this higher dosage and started feeling nauseous. I am lowering the dose and having another blood test done. Hopefully this will all pan out and then I feel great about sticking on Lithium for as long as necessary - it only means a few pills at bed-time and the odd blood test every few months to check the levels are not getting too toxic - a very small price to pay and beats months of depression or weeks of mania in hospital and inablity to hold down a job. Hope this helps. K. R